MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE MODULUS XLIF INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INC. NUVASIVE MODULUS XLIF INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 1775850
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient underwent an initial four (4) level xlif procedure.During insertion of the modulus implant at the 3rd level, l2/3, the distal threaded tip of the inserter fractured off inside the modulus cage and was unable to be retrieved.The implant was slightly anterior to the intended placement; however, the surgeon was concerned that repositioning the implant may risk patient safety.As a result, the implant was left in the anterior position and the procedure was completed with no further impact to the patient.The surgeon plans to monitor the patient.No further information is available.
 
Additional Manufacturer Narrative
The complaint device, one (1) modulus xlif inserter, was evaluated and the reported event was confirmed.The evaluation identified the distal threaded tip of the inner shaft had fractured off.No operative notes and/or radiograph images were provided for review of usage/technique.A review of the device history record was performed and no discrepancies relevant to the reported event were found.A definitive root cause was unable to be determined with the information provided; however, may have resulted from excessive or off-axis force applied during insertion of the interbody.Labeling review: ".Warnings, cautions and precautions: the implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient.Additional care should be taken at the lower levels of the lumbar spine due to the obstruction of anatomical structures, such as the iliac crest and iliac vessels, surgical access for the subject device at the these levels may not be feasible." ".Pre-operative warnings: implants and instruments should be protected during storage and from corrosive environments.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." ".Packaging: packages for each of the components should be intact upon receipt.Devices should be carefully examined for completeness, and for lack of damage, prior to use.Damaged packages or products should not be used, and should be returned to nuvasive." ".The physical characteristics required for many instruments do not permit them to be manufactured from implantable materials.If any broken fragments of instruments remain in the body of a patient, they could cause allergic reactions or infections.If an instrument breaks in surgery and fragments go into the patient, these pieces should be removed prior to closure and should not be implanted." if any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NUVASIVE MODULUS XLIF INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key18681546
Report Number2031966-2024-00048
Device Sequence Number6194963
Product Code MAX
UDI-Device Identifier00887517913425
UDI-Public887517913425
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K172123
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1775850
Device Catalogue NumberN/A
Device Lot NumberMS5491
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2024
Initial Report FDA Received Date02/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MODULUS XLIF INTERBODY
Patient SexPrefer Not To Disclose